Alert archive / Oklahoma / Areal Flood Warnings in 2018
Areal Flood Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at Aug 15, 2018, 1:05 PM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2018, 1:05 PM CDT (18:05 UTC)
- Expired
- Aug 16, 2018, 1:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Aug 15, 12:11 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 15, 12:11 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1211 PM CDT Wed Aug 15 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areal coverage of rain/thunder currently impacting KFSM will
continue over the first few hours of the TAF period. Additional
thunder chances into the evening will be possible as a surface
boundary draws closer so will include a tempo group for the late
afternoon/ early evening time period. Otherwise MVFR/VFR cigs to
prevail at all sites through most if not all of the TAF period.
&&
.PREV DISCUSSION... /Issued 1100 AM CDT Wed Aug 15 2018/
DISCUSSION...
Heavy rainfall across parts of east central Arkansas and west
central Arkansas has resulted in some flooding across that area.
However, overall coverage of rain has continued to be progressive
as it moves to the east. As a result, trimming of the flood watch
continues with just east central Oklahoma, west central and parts
of far northwest Arkansas remaining in the watch. Conditions will
continue to improve from west to east during the afternoon as the
upper trough continues to move away from the area. Higher pops
will still be maintained through the afternoon where rainfall is
currently falling as additional scattered storms will be possible
along the surface boundary that will be in the vicinity of the I-40
corridor later today. Updated zones revolve around adjusting pops,
temps, and sky condition. Further updated zones will be required as
conditions continue to improve from west to east.
Latest ZFP/AFM/PFM/FFA already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ072-074>076.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ011-019-020-
029.
&&
AVIATION.....23Hazardous weather outlook, Aug 15, 4:42 AM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 AM CDT Wed Aug 15 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-160945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 AM CDT Wed Aug 15 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR NORTHWEST ARKANSAS AND MUCH OF EASTERN OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and northwest Arkansas. ONSET...This afternoon. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma southeast of I-44 and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma southeast of I-44 and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will continue this morning across much of eastern Oklahoma into northwest Arkansas. Rainfall is expected to diminish across eastern Oklahoma this afternoon, although activity may persist into the afternoon across northwest Arkansas and possibly into parts of southeast Oklahoma. Efficient rainfall rates will result in areas of locally heavy rainfall, with another 1 to 3 inches of rain possible, especially across portions of west central Arkansas. Locally higher amounts will be possible as well. A few strong to marginally severe storms will be possible later this afternoon, with strong wind gusts being the main threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. EXTENDED DISCUSSION... Active northwesterly flow aloft will bring chances of showers and thunderstorms for the remainder of the weekend and the weekend. Some locally heavy rainfall will be possible. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Aug 15, 10:56 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM FLASH FLOOD VAN BUREN 35.44N 94.35W
08/15/2018 CRAWFORD AR LAW ENFORCEMENT
STREET FLOODING IN PARTS OF VAN BUREN. SOUTH 4TH STREET
CLOSED BETWEEN BROADWAY AND WOOD STREETS DUE TO HIGH
WATER AND STRANDED VEHICLES. REPORT RELAYED THROUGH
SOCIAL MEDIA.
&&
CASLocal storm report, Aug 15, 11:03 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM EXTR WIND CHILL FORT SMITH 35.39N 94.40W
08/15/2018 E0 F SEBASTIAN AR PUBLIC
SEVERAL STREETS IN FT. SMITH ARE CLOSED DUE TO HIGH
WATER. REALYED THROUGH SOCIAL MEDIA.
&&
CASLocal storm report, Aug 15, 11:11 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLASH FLOOD FORT SMITH 35.39N 94.40W
08/15/2018 SEBASTIAN AR PUBLIC
SEVERAL STREETS IN FT. SMITH ARE CLOSED DUE TO HIGH
WATER. REALYED THROUGH SOCIAL MEDIA.
&&
CASLocal storm report, Aug 15, 11:27 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM FLASH FLOOD RUDY 35.53N 94.27W
08/15/2018 CRAWFORD AR BROADCAST MEDIA
STATE HIGHWAY 348 NEAR RUDY CLOSED DUE TO HIGH WATER.
RELAYED VIA SOCIAL MEDIA.
&&
CASLocal storm report, Aug 15, 12:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD HEAVENER 34.89N 94.60W
08/15/2018 LE FLORE OK BROADCAST MEDIA
STREET FLOODING AND CLOSURES IN TOWN. RELAYED VIA SOCIAL
MEDIA.
&&
CASLocal storm report, Aug 15, 12:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLASH FLOOD 2 SW VAN BUREN 35.42N 94.37W
08/15/2018 SEBASTIAN AR TRAINED SPOTTER
HIGHWAY 59 CLOSED NEAR HIGHWAY 64 DUE TO HIGH WATER.
BRIDGE ON INDUSTRIAL PARK ROAD IN VAN BUREN ALMOST UNDER
WATER.
&&
CASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:40 PM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| Aug 14, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 28 min |
| Aug 15, 3:18 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Aug 15, 4:48 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Aug 15, 6:55 AM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Sequoyah | 3 hr |
| Aug 15, 7:52 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 15, 9:36 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 6 hr |
| Aug 15, 11:00 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Sequoyah | 3 hr |
| Aug 15, 1:59 PM CDT | River Flood Warning | TSA | LeFlore | 37 hr |
| Aug 15, 1:59 PM CDT | River Flood Warning | TSA | LeFlore | 4 days |
| Aug 15, 8:24 AM CDT | Areal Flood Advisory | TSA | Franklin | 4 hr |
Nearby
Areal Flood Warnings in Oklahoma, 2018Areal Flood Warnings in Arkansas, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.